Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 6, 2020, 8:33 AM MST for 13 counties in New Mexico. It took effect at Feb 6, 2020, 9:00 AM MST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 8:33 AM MST (15:33 UTC)
- In effect from
- Feb 6, 2020, 9:00 AM MST
- Expired
- Feb 7, 2020, 8:00 PM MST
- In force
- 35 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, Lincoln County, NM, McKinley County, NM, Mora County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 37 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 3.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS75 KABQ 061533 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 833 AM MST Thu Feb 6 2020 NMZ223-062300- /O.NEW.KABQ.WI.Y.0008.200206T1600Z-200207T0700Z/ Central Highlands- 833 AM MST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Cross winds will exist for any high-profile vehicles on U.S. 285. Headwinds will exist for travelers westbound on Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
147 WWUS75 KABQ 061858 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1158 AM MST Thu Feb 6 2020 NMZ206-207-219-222-226-070400- /O.EXB.KABQ.WI.Y.0008.000000T0000Z-200207T0400Z/ West Central Mountains-West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area-Estancia Valley- South Central Mountains- 1158 AM MST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected, except up to 55 mph through the South Central Mountains. * WHERE...West Central Mountains, West Central Highlands, Middle Rio Grande Valley including the Albuquerque Metro Area, Estancia Valley and South Central Mountains. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds and headwinds will cause difficult driving conditions for high profile vehicles along Interstate 40 between Clines Corners and the Continental Divide, Interstate 25 through the Albuquerque metro, and through U.S. Highway 380 between Hondo and Capitan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ221-070400- /O.EXA.KABQ.WI.Y.0008.000000T0000Z-200207T0700Z/ Sandia/Manzano Mountains Including Edgewood- 1158 AM MST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds and headwinds will exist for travelers on New Mexico Highway 14 and Interstate 40 respectively. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-070400- /O.CON.KABQ.WI.Y.0008.000000T0000Z-200207T0700Z/ Central Highlands- 1158 AM MST Thu Feb 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Crosswinds and headwinds will exist for travelers on Interstate 40 through Clines Corners and along U.S. Highway 285 respectively. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
077 WWUS75 KABQ 070342 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 842 PM MST Thu Feb 6 2020 NMZ221-070445- /O.CAN.KABQ.WI.Y.0008.000000T0000Z-200207T0700Z/ Sandia/Manzano Mountains Including Edgewood- 842 PM MST Thu Feb 6 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue diminishing over much of the area late this evening therefore the Wind Advisory has been cancelled. Northwest wind gusts of 25 to 40 mph are still possible overnight. $$ NMZ206-207-219-222-226-070445- /O.EXP.KABQ.WI.Y.0008.000000T0000Z-200207T0400Z/ West Central Mountains-West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area-Estancia Valley- South Central Mountains- 842 PM MST Thu Feb 6 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... Winds will continue diminishing over much of the area late this evening therefore the Wind Advisory has been allowed to expire. Northwest wind gusts of 25 to 40 mph are still possible overnight. $$ NMZ223-070700- /O.CON.KABQ.WI.Y.0008.000000T0000Z-200207T0700Z/ Central Highlands- 842 PM MST Thu Feb 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 25 to 35 mph with gusts near 50 mph. * WHERE...Central Highlands. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Strong cross winds will impact large and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
330 WWUS75 KABQ 070644 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1144 PM MST Thu Feb 6 2020 NMZ223-071400- /O.EXT.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ Central Highlands- 1144 PM MST Thu Feb 6 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts to around 50 mph. * WHERE...Central Highlands. * WHEN...Until 5 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
218 WWUS75 KABQ 070845 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 145 AM MST Fri Feb 7 2020 NMZ226-239-071800- /O.EXA.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ South Central Mountains-Eastern Lincoln County- 145 AM MST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds winds 25 to 35 mph with gusts to around 45 mph. * WHERE...South Central Mountains and Eastern Lincoln County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-071800- /O.CON.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ Central Highlands- 145 AM MST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts to around 50 mph. * WHERE...Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
976 WWUS75 KABQ 071723 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1023 AM MST Fri Feb 7 2020 NMZ215-080000- /O.EXA.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ East Slopes Sangre de Cristo Mountains- 1023 AM MST Fri Feb 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds winds 25 to 35 mph with gusts to around 50 mph. * WHERE...East Slopes Sangre de Cristo Mountains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-226-239-080000- /O.CON.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ Central Highlands-South Central Mountains-Eastern Lincoln County- 1023 AM MST Fri Feb 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts to around 50 mph. * WHERE...Central Highlands. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Strong headwinds will create hazardous travel for high profile vehicles along Interstate 40 through Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
641 WWUS75 KABQ 072145 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 245 PM MST Fri Feb 7 2020 NMZ226-239-072245- /O.CAN.KABQ.WI.Y.0008.000000T0000Z-200208T0000Z/ South Central Mountains-Eastern Lincoln County- 245 PM MST Fri Feb 7 2020 ...WIND ADVISORY IS CANCELLED... Due to a recent downward trend in wind speeds, the Wind Advisory is cancelled for the South Central Mountains and Lincoln County, including Ruidoso. Wind speeds of 15 to 25 mph with gusts up to 35 mph are still possible through the evening hours. $$ NMZ215-223-080300- /O.EXT.KABQ.WI.Y.0008.000000T0000Z-200208T0300Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- 245 PM MST Fri Feb 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to around 45 mph. * WHERE...Central Highlands and East Slopes Sangre de Cristo Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 31
461 WWUS75 KABQ 080252 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 752 PM MST Fri Feb 7 2020 NMZ215-223-080400- /O.EXP.KABQ.WI.Y.0008.000000T0000Z-200208T0300Z/ East Slopes Sangre de Cristo Mountains-Central Highlands- 752 PM MST Fri Feb 7 2020 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds have finally diminished below hazardous levels across the region therefore the Wind Advisory was allowed to expire. $$ 42
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 6, 4:04 AM MST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 6, 4:04 AM MST, 4 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 404 AM MST Thu Feb 6 2020 .AVIATION... 12Z TAF CYCLE Northwest flow aloft with few-sct cu/sc and sct to occasionally bkn mid to high clouds. Northwest surface wind gusts to around 40kt especially along the Contdvd and central mt chain. Potential for northern mt peaks to be obscured in wdly sct MVFR cigs/vsbys in -shsn aft 18Z. && .PREV DISCUSSION...237 AM MST Thu Feb 6 2020... .SYNOPSIS... A warming trend finally begins today with dry conditions prevailing through the weekend. Brisk northwest winds may keep temperatures feeling cooler, but with less wind this weekend, most locations will see temperatures returning to above normal. The exception will be across the northeast where a backdoor cold front will cool temperatures a few degrees on Sunday. A more active pattern returns next week with a couple systems set to move through the area. The first storm system will bring widespread rain and snow to the area Monday through Wednesday while a second storm system impacts the state on Thursday. Below normal temperatures will also return next week. && .DISCUSSION... SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)... Brisk northwest flow aloft today into Friday will begin to relax Friday night. Northwest winds will likely gust to around 45 mph over the higher terrain of the Contdvd and along the central mountain chain later today into Friday. Since the higher speeds appear to be relegated to mainly the ridgetops along the Contdvd and along and immediately east of the central mountain chain, and not ramping up until later this afternoon, decided to not issue any wind highlights for today. That could change depending on the arrival of the morning data however. Otherwise the NAM12 is a bit more bullish with potential for snow flurries/showers over the northern high terrain through Friday. Not anticipating more than limited accumulations mainly over the peaks. Otherwise a warming trend begins today and continues into the weekend. That said, the GFS has a stronger but brief surface boundary in the northeast/east central Friday/Friday night but rapidly develops a lee trough Saturday. LONG TERM...(SATURDAY THROUGH THURSDAY)... It will be another beautiful weekend for the area as the warming trend continues. High temperatures will be approaching 70F across the southeastern plains by Sunday, and the ABQ metro area will be near 60F! The warming trend will be halted though across the northeast as a backdoor cold front Saturday night cools temperatures a few degrees. A weak disturbance over northern NM on Sunday could bring a few light rain/snow showers mainly to the mountains near the CO border. Big changes look to be in store though starting late Sunday night as the pattern turns much more active. A strong closed upper-level low is forecast to be over SoCal Sunday night. Moisture and lift ahead of this system will generate a few showers first over western NM late Sunday/early Monday before spreading into central NM by mid-day Monday. Precipitation will continue to spread into eastern NM as the system crosses the state Tuesday and Wednesday. There are even bigger model differences regarding this system than there were this time yesterday morning, and flip-flopping models do not add confidence. The GFS does continue to be the more enthusiastic model when it comes to moisture and QPF, but it shows a closed low that moves eastward across southern NM on Wednesday before lifting northeast by the afternoon. This track, which is similar to our most recent winter storm, would favor precipitation across southern and eastern NM. The ECMWF, on the other hand, shows a faster, weaker system whose location is a bit farther north. A large spread in ensemble members does not add confidence in either direction. The details will become clearer over the next couple days, but another widespread precipitation event does look to be in store with a system cold enough for snow for many locations through Wednesday. Another, even colder system right on its heels then looks to impact northern NM on Thursday, bringing another round of snow. Models are in even worse agreement regarding the track and strength of this one though so stay tuned. 15 && .FIRE WEATHER... Brisk northwest flow aloft today into Friday will begin to relax Friday night then transition to west and southwest over the weekend. Northwest winds will likely gust to around 45 mph at times over the higher terrain of the Contdvd and along the central mountain chain today into Friday. Snow flurries/showers are possible over the northern high terrain through Friday but any accumulations should be limited and mainly over the peaks. Otherwise a warming trend begins today and continues into the weekend. Ventilation today will be good to excellent except over portions of the north central and northeast. Rates trend downward Friday and moreso Saturday with widespread poor ventilation Sunday and into Monday. Needless to say there are model differences in timing and track but the outstanding message for next week is for an active split flow pattern which could result in chances for snow Monday through Thursday, as well as colder than normal temperatures. && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 6, 2:53 AM MST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 253 AM MST Thu Feb 6 2020 NMZ201>241-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 253 AM MST Thu Feb 6 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An active pattern returns starting Monday as a storm system brings widespread rain and snow to the area through Wednesday. Snow will be favored for many locations as colder temperatures once again move into the area. Precipitation should taper off by mid-day Wednesday, but another system looks to bring snow to northern NM on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 15
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.